MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES

EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Model Number 9850EV48US
Medical Device Problem Codes Malposition of Device (2616); Intravalvular regurgitation (4068)
Health Effect - Clinical Code Cardiovascular Dysfunction/Insufficiency (4445)
Date of Event 10/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.
 
Event or Problem Description
Edwards received notification of a transcatheter tricuspid valve replacement (ttvr) procedure involving the evoque system.The left femoral was very tortuous, and the anatomy kinked the wire before the ivc bifurcation.Re-dilation of access site was necessary.Physician was able to get delivery system (ds) up to the tricuspid valve with significant effort.Once ds was across the valve, the ds was very deep measuring around 40mm from capsule edge to the annulus.The wire was pushed to gain height and made the capsule gap, and measured about 20mm from annulus.Ds was relatively central to coaptation.There was difficulty with echo visualization throughout the case.After the first inflection point, it was hard to see the septal leaflet.Switched to ice at this point in the procedure, and it was noted that the physician had a septal trajectory and deep in the anatomy.Septal anchor was snug up to annulus, however the lateral anchor was very deep.At full ventricular expansion, no maneuvers were translating and went through about 30 minutes of troubleshooting.Secondary was added incrementally, and the handle was counter clock to gain height, however this did not translate.It is suspected that ds maneuvers were inhibited due to the tortuosity of the left vein but unsure.The valve was deployed, but posterior side of valve dropped.The lateral anchor was low, the entire ap dimension of the valve was 0.5 cm from the annulus.There was a huge central leak and posterior pvl, as such the patient was prepped for valve in valve (viv).First additional valve deployment was a difficult deployment due to angle of the evoque valve (estimated 45 degree angle).However, after deployment of the additional valve, there was still a central leak, and posterior pvl.A second viv was successfully deployed to stabilize and create a seal between the valves.Final result was trace central tr.A snare was used for both viv deployments.Snare was released after first viv.Then re-snared evoque to place second viv.No issues during device removal.Leaflet capture was confirmed on each anchor during the anchor spin.There was no leaflet pinning observed at any point in the procedure.The anchors were not at the hinge points of the annulus prior to final valve release.The valve did not expand evenly and as expected during ventricular and atrial expansion stages.It was also reported that an anchor could been caught on a papillary muscle.There was appropriate volume optimization the day of the procedure.The perceived root cause of the event is that the valve deployed too low and unable to get valve to annulus while exhausting all maneuvers.There was a patient injury due to this event and it resulted in rv failure.The patient is reported to be in stable condition.The patient had to go on ecmo during procedure.After procedure, it was reported that patient still has trace tr and is being weaned off of drip.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, and h11.Additional information was received reporting that the patient required ecmo support during the concomitant procedure and remained on ecmo for two days postoperatively.The reported probable indication for ecmo was intraprocedural valve instability and/or leakage, which appeared to be resolved following the valve in valve intervention.The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6, and h11.Additional type of investigation codes that were unable to be added in h6: analysis of images.Labelling review.The complaint for valve deployed too ventricular was confirmed with objective evidence via imaging evaluation.Review of procedural imaging shows the 48 mm evoque valve was deployed too ventricular, leading to valve instability with severe residual tr and anterior/posterior pvls, prompting implantation of two sapien valve in valve devices, after which the valve appeared stable with trace residual tr.Post procedure fluoroscopy confirms a canted but stable valve, with no evidence of device malfunction, and the malpositioning is most consistent with a procedure related issue due to suboptimal deployment depth/trajectory and possible interaction with subvalvular anatomy.Available information suggests that contributing factors included incomplete leaflet capture during deployment, and imaging limitations due to device shadowing.The report complaint central regurgitation was also confirmed with objective evidence via imaging evaluation.Available information suggests that the central regurgitation was due to the valve being deployed too low.Based on the device history record (dhr) review, there were no non-conformances related to the issue observed and the device passed all manufacturing specifications.Since no manufacturing non-conformances were found and no labeling, training, or ifu deficiencies were identified, no preventative or corrective actions were required.

Brand Name
EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM
Common Device Name
PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key23511210
Report Number2015691-2025-09163
Device Sequence Number9705076
Product Code NPW
UDI-Device Identifier00690103217452
UDI-Public(01)00690103217452(17)270106(11)250106
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P230013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9850EV48US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Supplement Date Received by Manufacturer12/23/2025
01/16/2026
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date01/12/2026
01/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale
Patient Weight68 KG